Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 371, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 11, 2004, 3:35 PM CST for Lauderdale County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2004, 3:35 PM CST (21:35 UTC)
- Expired
- Nov 11, 2004, 4:00 PM CST
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lauderdale County, TN
The radar
The Memphis radar (KNQA), 46 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WUUS54 KMEG 112135 SVRMEG TNC097-112200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CST THU NOV 11 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE * UNTIL 400 PM CST * AT 335 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER FT PILLOW...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 400 PM CST INCLUDE... ASHPORT... RIPLEY...EDITH... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3573 8990 3564 8980 3571 8948 3591 8959 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:48 PM CST, 47 minutes earlier.
Area forecast discussion, Nov 11, 2:48 PM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 248 PM CST THU NOV 11 2004 .DISCUSSION... LOW PRESSURE SYSTEM NOW OVER NORTHEAST ARKANSAS WITH SURFACE COLD FRONT EXTENDING SOUTHWARD THROUGH EAST ARKANSAS. A DRY SLOT AHEAD OF THE COLD FRONT HAS RESULTED IN PARTLY SUNNY SKIES IN THE DELTA. 18Z MESOETA SOUNDINGS SHOW THIS CLEARING CONTINUING EASTWARD ACROSS THE MIDSOUTH BEFORE LOW CLOUDS WORK BACK IN DURING THE EVENING FROM WEST TO EAST. THERE IS A LINE OF SHOWERS AND THUNDERSTORMS FROM NORTHEAST ARKANSAS INTO NORTH MISSISSIPPI. THIS LINE IS PINWHEELING AROUND THE LOW AND SHOULD CONTINUE OFF TO THE EAST NORTHEAST THROUGH THE EVENING. RAISED OVERNIGHT LOWS WITH GUIDANCE PICKING UP ON THE CLOUD COVER A LITTLE BETTER THAN IN PREVIOUS RUNS AND COLD AIR ADVECTION NOT QUITE AS AGGRESSIVE AS EXPECTED. MODEL SOUNDINGS POINT TO LOTS OF LOW STATUS AROUND TOMORROW AND WITH COLD AIR POURING IN...EXPECT AREAS OF DRIZZLE TO BE AROUND. MAV GUIDANCE ALSO INDICATES THAT THE TEMPS TOMORROW SHOULD REMAIN STEADY ACROSS MUCH OF THE REGION WITH THE DAILY HIGHS OCCURRING JUST AFTER MIDNIGHT TONIGHT IN MANY PLACES. ONLY PORTIONS OF NORTHEAST MS MAY ACTUALLY SEE TEMPS RAISE A FEW DEGREES BECAUSE OF A LATER START IN THE STRONGER COLD AIR ADVECTION. HAVE RAISED TEMPS FRIDAY NIGHT ONCE AGAIN DUE TO CLOUD COVER. SOUNDINGS SHOW THAT BY SATURDAY AFTERNOON CLOUDS MAY BEGIN TO MIX OUT ACROSS THE REGION...ALTHOUGH ITS STARTING TO BECOME THAT TIME OF YEAR WITH FEWER HOURS OF SUN THAT THOSE CLOUDS NEVER GET A CHANCE TO MIX OUT. SO WOULDNT BE SHOCKED IF THE CLOUDS HANG AROUND EVEN INTO SUNDAY. A RIDGE WILL BUILD OVER THE REGION FOR THE BEGINNING OF NEXT WEEK. THIS IS IN RESPONSE TO ANOTHER CUT OFF LOW OVER THE SOUTHWESTERN US. THE MODELS CONTINUE TO SLOW ITS MOVEMENT OUT OF THE WESTERN US...SO NOW IT LOOKS LIKE IT MAY NOT ARRIVE UNTIL MID TO LATE WEEK. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Nov 11, 3:30 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST THU NOV 11 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-121100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 330 PM CST THU NOV 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TONIGHT. HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.